# SDR SFOA20110806001

- Difficulty date: August 6, 2011
- Submitted: August 9, 2011
- Operation: Air carrier
- Aircraft: N57SF
- Make and model: Cessna 550
- Aircraft serial: 5500402
- Aircraft time: 8,011 hours, 10,342 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 30978002
- Condition: Overtemp
- Location: Main
- Part time: 8,011 hours, 10,342 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: O

## Discrepancy

CREW WENT TO PERFORM A PREFLIGHT INSPECTION AND DISCOVERED THE BATTERY VOLTAGE WAS AT APPROXIMATELY 22.5 VOLTS AND THE BATTERY HOT LIGHT WAS ILLUMINATED.  AFTER APPROXIMATELY 3.5 HRS THE BATTERY HAD COOLED TO A USEABLE TEMPERATURE. PRIOR TO THE NEXT FLIGHT, AS A PRECAUTION, THE BATTERY WAS REMOVED FOR INSPECTION AND A SERVICEABLE UNIT INSTALLED.  THE REMOVED BATTERY WAS INSPECTED, DEEP CYCLED AND IS NOW APPROVED FOR RETURN TO SERVICE WITH NO DEFECTS NOTED.  THE CAUSE OF THE OVERHEAT CONDITION IS BELIEVED TO BE THAT THE GPU PLUG WAS NOT FULLY INSERTED INTO THE AIRCRAFT ALLOWING FOR THE HIGH CURRENT DRAW OF THE AIR CONDITIONER TO BE DRAWN DIRECTLY FROM THE BATTERY.  TO PREVENT A FUTURE OCCURRENCE, THE FLIGHT CREWS HAVE BEEN INSTRUCTED TO DISCONNECT THE SHIP’S BATTERY IF A GPU IS TO BE CONNECTED FOR ANYTHING OTHER THAN ENGINE START.
